# SDR 99ZZZX2071

- Difficulty date: April 1, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N212CS
- Make and model: Diamon DA20-C1
- Aircraft serial: C0048
- Engine: Cont IO240B
- System (JASC): 8510 · Reciprocating Engine Front Section
- Part: Gear
- Condition: Failed
- Location: Starter
- Part time: 16 hours
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

OPERATOR REPORTED BIG DROP IN OIL PRESSURE.  REMOVED OIL FILTER AND FOUND STEEL AND ALUMINUM CHUNKS (LARGE).  SOURCE OF METAL WAS FOUND TO BE CAUSED BY A FAILURE OF THE STARTER DRIVE GEAR AND THE ACCESSORY DRIVE GEARS.  ALL THE ABOVE GEARS WERE MISSING TEETH AND/OR HEAVILY DAMAGED.  THIS AIRCRAFT HAS A TOTAL TIME OF 16 HOURS.
